Alert archive / Kentucky / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 86, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 24, 2020, 4:05 PM EDT for Clermont County, Ohio; Campbell County, Kenton County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2020, 4:05 PM EDT (20:05 UTC)
- Expired
- May 24, 2020, 4:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Campbell County, KY, Kenton County, KY, Clermont County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:56 PM EDT, 9 minutes earlier.
Area forecast discussion, May 24, 3:56 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 356 PM EDT Sun May 24 2020 .SYNOPSIS... Warm and humid conditions will occur through much of the week with a chance of thunderstorms each day, primarily in the afternoon and evening hours. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Scattered showers and storms have developed in the Tri-State which may develop a bit further north into east central Indiana. Activity in eastern Kentucky may also eventually spread into northeast Kentucky and perhaps south central Ohio later this afternoon. All convection will diminish during the evening. Some high to mid clouds will move across the region overnight. Cannot completely rule out an isolated shower or two falling out of the mid deck. Temperatures will only fall back into the mid to upper 60s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Weak disturbance moving north around an upper high combined with some weak lower level convergence may result in a little better coverage in showers and thunderstorms on Monday with initiation perhaps a bit earlier in the day. At this point still think coverage will be scattered with convection once again diminishing early in the evening. Shear remains weak, so mainly just some local downpours. Temperatures, both Monday highs and Monday night lows, will be just a degree or two warmer than today/tonight. && .LONG TERM /TUESDAY THROUGH SUNDAY/... High amplitude mid-level ridge in place to begin the extended period, with sensible weather in the Ohio Valley in line with this pattern: above normal temperatures. Light southerly winds around a broad surface high off the east coast will provide above normal dewpoints as well; however, without much in the way of triggers, precipitation should be limited to scattered diurnal showers and storms. This pattern remains in place until Thursday, when a progressive northern stream shortwave shifts southeast into the Great Lakes. This will help push a cold front south across the Ohio Valley late Thursday into Friday morning. The best chance of organized showers and storms should occur ahead of this front. At the current time, bulk shear appears best to the north associated with the shortwave, but certainly will need to monitor as updated guidance arrives. Most GEFS/EPS ensemble members clear the front south of the forecast area by Saturday morning, with cooler and drier air arriving for the weekend. There are a few members painting a slower front. With this uncertainty, decided to keep low-end PoPs in the far south through Saturday afternoon before clearing. Went with slightly cooler Superblend on Sunday, which provides highs a bit below normal to close out the weekend. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Scattered to broken cumulus at the beginning of the period will diminish at most places towards 00Z. Convection near KCVG/KLUK will persist for another hour or two. A mid to high deck will spread across the region. There is some uncertainty whether these clouds will be thick enough to inhibit valley fog that could impact KLUK. At this point, it appears that thinning will be after 09Z allowing for a brief window for visibility to drop there. Otherwise, just expect some additional cumulus to develop again late in the TAF period. OUTLOOK... Thunderstorms are possible, mainly in the afternoon and evening each day, through Thursday. Thunderstorms will then be possible Thursday night into Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...Hogue AVIATION...
Hazardous weather outlook, May 24, 4:54 AM EDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 454 AM EDT Sun May 24 2020 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-082-250900- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Highland-Pike- 454 AM EDT Sun May 24 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ077>079-081-088-250900- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton- Clermont-Brown-Adams-Scioto- 454 AM EDT Sun May 24 2020 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Scattered thunderstorms will develop this afternoon. Heavy rain and localized flooding is possible with some of the storms this afternoon into the early evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:51 PM EDT | Special Weather Statement | ILN | Pike | 24 min |
| May 23, 9:37 PM EDT | Special Weather Statement | ILN | Pike | 38 min |
| May 24, 4:42 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 22 min |
| May 24, 4:47 PM EDT | Areal Flood Advisory | ILN | Hamilton | 118 min |
| May 24, 5:37 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont | 22 min |
| May 24, 5:58 PM EDT | Flash Flood Warning | ILN | Brown, Clermont | 2 hr |
| May 24, 4:18 PM EDT | Areal Flood Advisory | ILN | Campbell, Kenton | 117 min |
| May 24, 4:29 PM EDT | Areal Flood Advisory | ILN | Grant, Pendleton | 2 hr |
| May 24, 4:35 PM EDT | Special Weather Statement | ILN | Campbell, Kenton | 25 min |
| May 24, 4:55 PM EDT | Flash Flood Warning | ILN | Grant, Pendleton | 2 hr |
| May 24, 5:22 PM EDT | Special Weather Statement | ILN | Bracken | 23 min |
| May 24, 5:23 PM EDT | Flash Flood Warning | ILN | Boone, Kenton | 112 min |
| May 24, 6:01 PM EDT | Special Weather Statement | ILN | Lewis | 29 min |
| May 24, 6:33 PM EDT | Special Weather Statement | ILN | Bracken, Robertson | 27 min |
| May 24, 6:54 PM EDT | Areal Flood Warning | ILN | Boone, Campbell, Grant, Kenton, Pendleton | 3 hr |
| May 24, 7:05 PM EDT | Flash Flood Warning | ILN | Bracken, Robertson | 2 hr |
| May 24, 7:07 PM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin | 106 min |
| May 24, 4:31 PM EDT | Areal Flood Advisory | ILN | Ripley | 79 min |
| May 24, 4:32 PM EDT | Special Weather Statement | ILN | Franklin | 28 min |
| May 24, 6:16 PM EDT | Special Weather Statement | ILN | Wayne | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2020Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.